I take Synthroid for low thyroid level. Is this affected by Afrin
4 Jan 2012
No, Synthroid shouldn't be affected by Afrin.
The problem is if you have hyperthyroidism..
Topical Sympathomimetics (Includes Afrin)
Applies to: Cardiovascular Disease, Cerebrovascular Insufficiency, Hyperthyroidism
Topically applied sympathomimetic agents are systemically absorbed, with the potential for producing clinically significant systemic effects, particularly during prolonged or indiscriminate use. In cardiac tissues, these agents may produce positive chronotropic and inotropic effects via stimulation of beta-1 adrenergic receptors. Cardiac output, oxygen consumption, and the work of the heart may be increased. In the peripheral vasculature, vasoconstriction may occur via stimulation of alpha-1 adrenergic receptors. Palpitations, tachycardia, arrhythmia, hypertension, reflex bradycardia, and coronary occlusion have been reported rarely during the use of ophthalmic and nasal sympathomimetic agents, but may be more likely if the corneal epithelium is damaged or if an excessive amount of drug is swallowed during nasal administration. Therapy with topical sympathomimetic agents should be administered cautiously in patients with corneal abrasion, sensitivity to sympathomimetic amines, hyperthyroidism, or underlying cardiovascular or cerebrovascular disorders, especially coronary insufficiency, cardiac arrhythmia, or hypertension.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have Hashimoto's and take Synthroid. I was told to be careful with soy and all vitamin supplements.
2 answers • 29 Sep 2009
with my thyroid condition?
1 answer • 7 Sep 2010
... removed 10+ years ago. Since then, taking synthroid to replace the function of the missing thyroid. Since I have no thyroid I dont consider that ...
1 answer • 20 Apr 2011
i am confused. Is what Im taking generic for synthroid?I am a 59 year and also take 100mg gabapentin caps.my thyroid levels were low according to my ...
2 answers • 13 Feb 2013
I have not been put on any medication yet (I am going at the end of this week for that), but I have not been able to loose weight for months. I am ...
5 answers • 8 Apr 2013